question-icon

Is Memory Loss And Impotency Side Effects Of Epilim And Rivotril?

default
Posted on Mon, 23 Oct 2017
Question: Good Day,
I've been taking Epilim 500mg x2 in the morning and 500mg x 1 at night, with Rivotril 05mg twice a day.
It has affected my memory and potency. (temporal lobe epilepsy). I also still have what I call a mild episodes where I am aware of surroundings but feeling bit absent. Do I need both and should I phase out Rivotril, and/or replace Epilim with some other medication. My age 61, height 1.82m, weight 75kg(lost 8 kg). Got epilepsy as a side effect from malaria tablets Larium - year 2005.
doctor
Answered by Dr. Ajay Panwar (3 hours later)
Brief Answer:
Rivotril can be phased out.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

Of course, if the medications are causing such symptoms, Rivotril’s dose can be reduced and gradually it can be stopped.However, if Epilim is controlling seizures well, it should be continued if there is no compelling indication.I would suggest you to gradually taper the dose of Rivotril and hopefully your symptoms may improve.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ajay Panwar (1 hour later)
Thank you for your reply.
Can I stop Rivotril from tonight. I am taking sleeping tablets, and taking both might not be good.



doctor
Answered by Dr. Ajay Panwar (18 hours later)
Brief Answer:
Decrease the dose first.

Detailed Answer:
Hi,
Thanks for being in follow-up.

You should first decrease the dose/ frequency and then stop- like, if you were taking 0.25 twice a day, you make it once a day first and then may be after 1-2 weeks, it may be stopped.
You should discuss the same with your treating doctor as well.
Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (5 minutes later)
Thank you for your reply!
doctor
Answered by Dr. Ajay Panwar (20 hours later)
Brief Answer:
Wish you a good health.

Detailed Answer:
Hi,
Thanks for being in follow-up.

That was a nice interaction with you.Please follow-up if you have any queries in future.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1827 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Is Memory Loss And Impotency Side Effects Of Epilim And Rivotril?

Brief Answer: Rivotril can be phased out. Detailed Answer: Hi, Thanks for being on healthcaremagic.com. I am Dr.Ajay Panwar,a neurologist, here to answer your query. Of course, if the medications are causing such symptoms, Rivotril’s dose can be reduced and gradually it can be stopped.However, if Epilim is controlling seizures well, it should be continued if there is no compelling indication.I would suggest you to gradually taper the dose of Rivotril and hopefully your symptoms may improve. Hope that helps.If you have any further questions,I shall be glad to have you in follow-up. Regards Dr.Ajay Panwar MD,DM(Neurology)